Alert archive / Indiana / Flood Watches in 2006
Flood Watch 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flood watch at Sep 22, 2006, 3:59 PM EDT for 12 counties in Indiana. It took effect at Sep 22, 2006, 8:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 3:59 PM EDT (19:59 UTC)
- In effect from
- Sep 22, 2006, 8:00 PM EDT
- Expired
- Sep 23, 2006, 5:46 PM EDT
- In force
- 22 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Sep 22, 3:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Sep 22, 3:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EDT FRI SEP 22 2006 .DISCUSSION FOR ZONES AND GRIDDS...COMPLICATED FORECAST FOR TONIGHT THROUGH SATURDAY NIGHT. A 993 MB SURFACE LOW WAS OVER NORTHWEST IOWA AND A WARM FRONT EXTENDED SOUTHEAST FROM THIS LOW TO THE SOUTHWEST TIP OF KENTUCKY. MODELS INDICATE A SECONDARY LOW WAS FORMING OVER OKLAHOMA. THIS SECONDARY LOW WILL QUICKLY MOVE TO THE NORTHEAST AND EVENTUALLY MERGE WITH THE INITIAL LOW AS THEY BOTH MOVE INTO THE GREAT LAKES PER MODELS. BOTH GFS AND WRF INDICATE A SEVERE WEATHER AND POSSIBLE HEAVY RAIN THREAT TONIGHT INTO SATURDAY EVENING. HOWEVER THERE IS ENOUGH DIFFERENCES BETWEEN MODELS TO MUDDLE UP THE DEGREE OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL. ALSO THE WRF IS ABOUT 6 TO 8 HOURS SLOWER THAN GFS INDICATING A LULL IN THUNDERSTORMS MUCH OF SATURDAY WITH MOST OF THE STRONGEST ACTIVITY OCCURRING SATURDAY NIGHT. GFS BRINGS THE HEAVIEST BATCH OF PRECIPITATION ACROSS OUR SOUTHERN ZONES TONIGHT AND WITH A SECONDARY MAX OCCURRING ACROSS THE UPPER WABASH VALLEY. BECAUSE OF THESE DIFFERENCES...SPC IS KEEPING US ONLY UNDER A SLIGHT RISK TOMORROW...BUT THEY MAY QUICKLY UPGRADE THIS TO A MODERATE RISK ONCE TIMING AND EXACT AREA BECOMES CLEAR IN A LATER FORECAST. SATELLITE INDICATES THUNDERSTORMS RAPIDLY DEVELOPING ACROSS MISSOURI AND ILLINOIS. SINCE BOTH GFS AND WRF INDICATE A PROLONGED PERIOD OF HEAVY RAIN ACROSS SOUTHERN INDIANA WILL ISSUE FLOOD WATCH FOR TONIGHT THROUGH MOST OF SATURDAY NIGHT. AS FAR AS SEVERE WILL CONTINUE TO HIGHLIGHT SEVERE IN GRIDS FOR SATURDAY AFTERNOON AND EVENING WHICH CORRELATES BEST WITH MODEL CONSENSUS AND THIS WILL BE ESPECIALLY THE CASE IF WE GET A PERIOD OF DAYTIME HEATING ON SATURDAY. PARTS OF WEST CENTRAL AND NORTHWEST INDIANA COULD EXPECT A SEVERE WEATHER WATCH THIS EVENING. NO SIGNIFICANT CHANGES TO THE REST OF THE FORECAST. A FEW LEFT OVER SHOWERS MAY OCCUR AFTER COLD FRONT ON SUNDAY AS INDICATED BY GFS AND WRF. ALSO WILL KEEP A CHANCE OF SHOWERS AROUND WEDNESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH. THE REST OF THE FORECAST WILL BE DRY AND SEASONABLY COOL. && .AVIATION DISCUSSION FOR 18Z TAFS...CEILINGS HAVE LOWERED TO MVFR ACROSS TAF SITES AS MOISTURE CONTINUE TO INCREASE ACROSS CTRL INDIANA. DO NOT ANTICIPATE MUCH IN THE WAY OF PRECIP THROUGH 00Z...ALTHOUGH AN ISOLATED TSRA IS POSSIBLE. CHCS ARE SLIM ENOUGH THAT HAVE CHOSEN TO ONLY MENTION VCTS ACROSS SITES DURING THIS TIMEFRAME. AROUND 00Z...COMPLEX OF SHOWERS AND TSRAS WL DEVELOP AND MOVE ACROSS SITES. EXPECT TO SEE MVFR CONDITIONS FOR THE MOST PART. COULD SEE A BRIEF WINDOW OF LIFR DUE TO HEAVY RAINFALL...IF TSRA PASSES OVR SITE. SHOULD SEE VISIBILITIES IMPROVE A BIT AROUND 15Z BUT CEILING WL REMAIN MVFR THROUGH MUCH OF PD. IN ADDITION TO LOW CEILINGS...WINDS WL INCREASE AND BECOME GUSTY AS LL JET MVS BACK ACROSS SITES OVERNIGHT. HAVE LEFT WIND GUSTS IN AT TAF SITES TO ACCOUNT FOR THIS. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT THROUGH ABOUT 06Z SUNDAY ALONG AND SOUTH OF A LINE FROM SULLIVAN TO COLUMBUS TO 20 MILES NORTH OF NORTH VERNON. && PUBLIC...JEH AVIATION...JB
Hazardous weather outlook, Sep 22, 9:45 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 945 AM EDT FRI SEP 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-230815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 845 AM CDT FRI SEP 22 2006 /945 AM EDT FRI SEP 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. A DEEPENING LOW PRESSURE SYSTEM TO THE WEST WILL PUMP WARM MOIST AIR INTO INDIANA FROM THE GULF OF MEXICO. THIS INCREASING MOISTURE COMBINED WITH DAYTIME HEATING WILL CREATE AN OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS ARE NOT EXPECTED TO BE CONTINUOUS THROUGHOUT THE DAY AND NIGHT TIME BUT INSTEAD MORE SCATTERED IN NATURE. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. HEAVY RAIN MAY CAUSE FLOODING. BE AWARE WHEN TRAVELING THAT WATER CAN QUICKLY COVER THE ROADWAY. USE EXTRA CAUTION AND NEVER DRIVE THROUGH FLOOD COVERED ROADS. IN ADDITION TO THE THUNDERSTORM RISK...STRONG WINDS FROM THE SOUTH AT 15 TO 20 MPH COULD GUST TO AROUND 30 MPH AT TIMES. STAY TUNED TO NOAA ALL HAZARDS RADIO OR OUR WEB SITE FOR FURTHER UPDATES ON THIS RAPIDLY CHANGING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE VIGOROUS UPPER SYSTEM CONTINUES TO MOVE CLOSER TO INDIANA THERE REMAINS A CHANCE OF SEVERE WEATHER ON SATURDAY. THE MAIN THREAT ON SATURDAY WILL BE DAMAGING WIND. IN ADDITION...ISOLATED TORNADOES...LARGE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL MAY CAUSE FLOODING. WATER CAN QUICKLY COVER THE ROADWAYS SO USE EXTRA CAUTION WHEN TRAVELING. NEVER DRIVE ACROSS FLOODED ROADS. INDIVIDUAL THUNDERSTORMS COULD FORM OUT AHEAD OF A MAIN SQUALL LINE THAT WILL BEGIN IN ILLINOIS AND MOVE EAST. THE EXPECTED TIME FRAME FOR THUNDERSTORM DEVELOPMENT WILL BE SATURDAY AFTERNOON MAINLY AFTER 200 PM EDT. THUNDERSTORMS SHOULD BE EAST OF THE STATE BY MIDNIGHT. SATURDAY WILL ALSO BE VERY WINDY WITH SOUTH WINDS AT 15 TO 20 MPH GUSTING TO AROUND 30 MPH. AFTER SUNDAY...THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND IS LIKELY ON SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:56 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.